Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 79, NWS Jackson, MS

July 25, 20104 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 25, 2010, 5:24 PM CDT for 4 counties in Mississippi. It was in force for 106 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2010, 5:24 PM CDT (22:24 UTC)
Expired
Jul 25, 2010, 7:10 PM CDT
In force
106 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Attala County, MS, Carroll County, MS, Holmes County, MS, Montgomery County, MS

The radar

The Columbus AFB radar (KGWX), 130 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2010-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2501 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2010-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2501 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

261 
WGUS54 KJAN 252224
FFWJAN
MSC007-015-051-097-260030-
/O.NEW.KJAN.FF.W.0079.100725T2224Z-100726T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CDT SUN JUL 25 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  EASTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF DURANT...
  SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF WINONA...

* UNTIL 730 PM CDT

* AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
  11 MILES SOUTHEAST OF POPLAR CREEK TO 7 MILES SOUTHEAST OF
  POSSUMNECK...OR ALONG A LINE EXTENDING FROM 19 MILES NORTHEAST     
  OF KOSCIUSKO TO KOSCIUSKO. THE STORMS WERE MOVING TO THE NORTH     
  AROUND 20 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF  
  ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3368 8951 3347 8951 3346 8938 3344 8941
      3345 8943 3344 8945 3319 8946 3291 8987
      3307 9012 3342 8978 3368 8979

$$

OLB
2 follow-up statements
383 
WGUS74 KJAN 252348
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
648 PM CDT SUN JUL 25 2010

MSC007-015-051-097-260030-
/O.CON.KJAN.FF.W.0079.000000T0000Z-100726T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL MS-MONTGOMERY MS-HOLMES MS-ATTALA MS-
648 PM CDT SUN JUL 25 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR NORTH
CENTRAL ATTALA...EAST CENTRAL HOLMES...WESTERN MONTGOMERY AND EASTERN
CARROLL COUNTIES...

AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING HEAVY RAIN ALONG A LINE EXTENDING 
FROM 20 MILES EAST OF VAIDEN TO 16 MILES SOUTHEAST OF BOWLING GREEN. 
THE STORMS WERE MOVING TO THE NORTHEAST AROUND 20 MPH. ESTIMATED 
RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE 
OCCURRED IN THE PAST HOUR.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EMORY...MCMILLAN...WINONA...LEXINGTON AND DUCK HILL

RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT HOUR WITH 
AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3368 8962 3345 8968 3326 8952 3310 8993
      3309 9001 3307 9012 3342 8978 3368 8979

$$

OLB
152 
WGUS74 KJAN 260010
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
710 PM CDT SUN JUL 25 2010

MSC007-015-051-097-260020-
/O.CAN.KJAN.FF.W.0079.000000T0000Z-100726T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL MS-MONTGOMERY MS-HOLMES MS-ATTALA MS-
710 PM CDT SUN JUL 25 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL
ATTALA...EAST CENTRAL HOLMES...WESTERN MONTGOMERY AND EASTERN CARROLL
COUNTIES...

LAT...LON 3368 8962 3345 8968 3326 8952 3310 8993
      3309 9001 3307 9012 3342 8978 3368 8979

$$

OLB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:45 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 25, 3:45 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT SUN JUL 25 2010

.SHORT TERM...DECAY OF EARLIER THUNDERSTORM CLUSTER (MCS) OVER
SOUTHEAST MISSISSIPPI LEFT A MARK ON THE REGION. ASSOCIATED
DIVERGENT LOWER ATMOSPHERIC FLOW AND HIGHER PRESSURE PROVIDED AN
ENVIRONMENT NOT SUPPORTIVE FOR MUCH CONVECTION OUTSIDE OF EARLIER
ACTIVITY IN SOUTHEAST MS. THIS...DESPITE THE USUALLY VERY FAVORABLE
CONVECTIVE AIRMASS SUGGESTED BY THE OBSERVED 2.3 INCH PRECIPITABLE
WATER VALUES OFF THE MORNING JAN SOUNDING. ALSO A HINDRANCE TO
CONVECTION THUS FAR IS THE FACT THE EARLIER CLOSED CIRCULATION THAT
WAS THE REMNANTS OF BONNIE HAS COMPLETELY DISSIPATED AND THE LOW
LEVEL ATMOSPHERIC FLOW IS TRYING REORGANIZE INTO A MORE COHERENT LOW
LEVEL TROUGH. ALL THE ABOVE NEGATIVE FACTORS ARE SLOWLY TRYING TO BE
ALLEVIATED THIS AFTERNOON AND THERE IS STILL A WINDOW THROUGH EARLY
THIS EVENING WHERE AT LEAST SCATTERED SHOWERS AND STORMS COULD FORM.
IN FACT...THERE IS ALSO POTENTIAL FOR NIGHTTIME CONVECTION TO
PERSIST IN NORTHWEST ZONES AS MAXIMIZED LOW LEVEL CONVERGENCE
INTERCEPTS MODEST MOISTURE TRANSPORT FROM THE GULF. ANY
THUNDERSTORMS (ESPECIALLY THROUGH EARLY THIS EVENING IN NORTHERN
ZONES WHERE HEAT IS GREATEST) COULD BE SOMEWHAT VIGOROUS WITH
TORRENTIAL DOWNPOURS...ALTHOUGH ORGANIZED SEVERE WEATHER OR FLASH
FLOODING IS NOT ANTICIPATED AT THIS POINT.

THE COMPLICATED WEATHER SITUATION TODAY WILL THANKFULLY BE A LITTLE
MORE STRAIGHTFORWARD MONDAY AND TUESDAY. THROUGH THIS PERIOD EXPECT
THE GULF TO BE "OPEN" WITH MODEST SOUTHERLY FLOW CONTINUING TO
IMPORT LOTS OF MOISTURE (2+ INCH PW VALUES) NORTH INTO THE LOWER MS
VALLEY. THE NASTY SUBTROPICAL RIDGE CENTER WILL BE SHUNTED JUST A
BIT TO OUR EAST...BUT SHOULD BE HELD THERE THROUGH TUESDAY AS WATER
VAPOR REVEALS ANOTHER TUTT LOW THAT WILL BE SQUEEZING UP THE WEST
SIDE OF THE ANTICYCLONE. THIS SITUATION SHOULD SUPPORT ABOVE NORMAL
DIURNAL SHOWER AND THUNDERSTORM ACTIVITY (AS LATEST MAV GUIDANCE
SUGGESTS). THERE WILL BE A LITTLE BIT OF SHEAR IN THE ATMOSPHERE
THAT WOULD BE WORRISOME FOR INTENSE STORMS IF HIGH INSTABILITY WAS
PRESENT. FORTUNATELY...INSTABILITY SHOULD NOT BE VERY HIGH GIVEN
TAME ATMOSPHERIC LAPSE RATES EXPECTED. ALSO WORTH NOTING IS THE
POTENTIAL FOR HEAVY DOWNPOURS GIVEN HIGH MOISTURE AND GOOD SOUTHERLY
FLOW TO INITIATE AND PROPAGATE NORTH RATHER SOLID CONVECTION ALONG
SEA BREEZE FRONTS. HOWEVER...SINCE ACTIVITY SHOULD BE EXHIBITING
MOVEMENT THE RISK OF TRUE FLASH FLOODING DOES NOT LOOK PARTICULARLY
HIGH.

FORTUNATELY...THE HEAT (THAT HAS MANAGED TO HOLD ON FOR ONE MORE DAY
IN MY NORTHEAST ZONES) SHOULD BE KEPT IN CHECK A BIT OVER THE NEXT
FEW DAYS...ESPECIALLY SOUTH OF I-20. STILL COULD SEE SOME SOME HIGH
IN THE MID 90S DELIVERING HEAT INDEX VALUES NEAR 100 FOR SOME
NORTHERN SECTIONS THE NEXT TWO DAYS. BUT THIS IS BETTER THAN THE
105-110 HEAT INDEX VALUES OBSERVED THIS AFTERNOON IN NORTHWEST ZONES
(WHERE A HEAT ADVISORY IS IN EFFECT THROUGH 8 PM). /BB/

&&

.PREV DISCUSSION... /ISSUED 330 AM CDT SUN JUL 25 2010/

LONG TERM(TUESDAY THROUGH SUNDAY)...THE PRIMARY WEATHER CONCERNS
WILL BE THE TROPICAL MOISTURE COMING FROM THE REMNANTS OF WHAT WAS
BONNIE AND OTHER TROPICAL INFLOW FROM THE GULF...FOLLOWED BY THE
UPPER RIDGE REGAINING ITS GRIP ON THE REGION. ALSO WITH THE UPPER
RIDGE REBUILDING OVER THE REGION THIS MAY BRING ANOTHER ROUND OF
EXCESSIVE HEAT ADVISORIES.

ONCE THE REMNANTS OF BONNIE MOVES FARTHER INLAND...THE MODELS
CONTINUE TO SHOW PLENTY OF TROPICAL MOISTURE FLOWING INTO THE
ARKLAMISS REGION.  THERE WILL BE A CHANCE OF RAIN FOR TUESDAY
THROUGH THURSDAY. ON FRIDAY THROUGH SUNDAY THE UPPER RIDGE WILL
REGAINS ITS GRIP ACROSS THE REGION. THE GFS SEEMS TO OVER FORECAST
THE CLOUD COVER AND RAIN CHANCES AROUND THE UPPER RIDGE AS IT TRIES
TO KEEP MOVING THE RIDGE AROUND AND BRING IN DISTURBANCES IN
NORTHWEST FLOW. PREFER TO GO WITH THE CANADIAN...ENSEMBLES AND THE
EUROPEAN SOLUTIONS FOR LESS RAIN CHANCES WITH THE UPPER RIDGE. AS
THE UPPER RIDGE BUILDS LATER IN THE WEEK OUR CHANCES OF RAIN WILL
BEGIN TO GO DOWN FOR THURSDAY THROUGH SUNDAY. THIS WILL CAUSE OUR
CONVECTION TO BECOME MORE DIURNAL. THE GFS CONTINUES TO SUGGESTS
THERE WILL BE PLENTY OF CLOUDS AROUND...SO LOOKING FOR MORE WARM
ADVECTION/TROPICAL ACTIVITY THROUGH TUESDAY AND WEDNESDAY OF NEXT
WEEK. SO WITH THIS IN MIND PUT IN DRYER POPS FOR FRIDAY THROUGH
SUNDAY.

CONTINUED TO KEEP TUESDAY AND WEDNESDAY HIGHS A LITTLE LOWER WITH
THE CLOUD COVER AND CHANCES OF RAIN. OTHERWISE WENT WITH A COMBO OF
MEX...GMOS AND MEN GUIDANCE. TEMPS WILL GRADUALLY RISE FROM THE
LOWER TO MIDDLE 90S TO THE MIDDLE AND UPPER 90S FOR FRIDAY THROUGH
SUNDAY AS THE UPPER RIDGE REBUILDS OVER THE REGION. FOR FRIDAY
THROUGH SUNDAY HEAT INDEXES WILL PUSH FROM 105 TO NEAR 109...WHICH
MAY REQUIRE SOME EXCESSIVE HEAT ADVISORIES IN SOME AREAS. MADE SOME
ADJUSTMENTS TO LOWER MEX GUIDANCE POPS THURSDAY THROUGH SUNDAY...BUT
MEX POPS LOOKED GENERALLY OK FOR TUESDAY AND WEDNESDAY./17/

&&

.AVIATION...VFR CONDS WL PERSIST THRU TOMORROW MORNING WITH SHORT
LIVED MVFR/IFR CONDS PSBL ACROSS SERN AREAS NEAR SUNRISE. SFC WINDS
MAY OCSNLY GUST TO NEAR 15KTS THRU THIS AFTN HOWEVER LGT WINDS
5-7KTS XPCTD TO REMAIN PREDOMINANT. SHWRS AS WELL AS AN ISOLD TS
WILL BE PSBL E OF I-55 THRU THIS AFTN...WITH RN HEAVY AT TIMES. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  92  74  92 /  26  49  20  36
MERIDIAN      74  92  73  93 /  31  49  20  29
VICKSBURG     76  92  74  91 /  27  48  23  41
HATTIESBURG   74  92  74  92 /  28  60  23  59
NATCHEZ       75  90  74  89 /  28  72  28  67
GREENVILLE    76  93  74  92 /  35  49  21  31
GREENWOOD     75  94  74  94 /  37  48  23  25

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR
MSZ025>033-037>039-     045-046-052.

LA...NONE.
AR...NONE.
&&

BB/BK/17
Hazardous weather outlook, Jul 25, 2:58 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT SUN JUL 25 2010

MSZ025>033-037>039-045-046-052-262000-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-NESHOBA-KEMPER-LAUDERDALE-
258 PM CDT SUN JUL 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

HOT AND HUMID CONDITIONS WILL RESULT IN HEAT INDEX READINGS AT OR
ABOVE 105 DEGREES THROUGH THE EARLY PORTION OF THIS EVENING. A HEAT
ADVISORY IS IN EFFECT UNTIL 8PM CDT ACCORDINGLY. THE HOT AND HUMID
WEATHER WILL CONTINUE TOMORROW AFTERNOON WITH HEAT INDEX READINGS
POSSIBLY RISING ABOVE 100 DEGREES.

IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH THE
DAY MONDAY AS A WEAK AREA OF LOW PRESSURE AND ABUNDANT MOISTURE
TRANSIT THE REGION. WHILE FLASH FLOODING IS NOT EXPECTED AT THIS
TIME...THE HEAVY DOWNPOURS COULD RESULT IN PONDING OF WATER IN LOW
LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

HOT AND HUMID CONDITIONS ARE EXPECTED ONCE AGAIN FROM MID TO LATE
WEEK AS HIGH PRESSURE STRENGTHENS OVER THE REGION. AFTERNOON HEAT
INDEX READINGS COULD REACH THE 105 TO 108 DEGREE RANGE DURING THE MID
TO LATE WEEK TIME FRAME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034>036-040>044-
047>051-053>066-072>074-262000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
258 PM CDT SUN JUL 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH MONDAY AS A WEAK AREA
OF LOW PRESSURE AND ABUNDANT MOISTURE TRANSIT THE REGION. WHILE
FLASH FLOODING IS NOT EXPECTED AT THIS TIME...THE HEAVY DOWNPOURS
COULD RESULT IN PONDING OF WATER IN LOW LYING AND POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

HOT AND HUMID CONDITIONS ARE EXPECTED ONCE AGAIN FROM MID TO LATE
WEEK AS HIGH PRESSURE STRENGTHENS OVER THE REGION. AFTERNOON HEAT
INDEX READINGS COULD REACH THE 105 TO 108 DEGREE RANGE DURING THE MID
TO LATE WEEK TIME FRAME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

BK

In the hours before

Special weather statement, Jul 25, 3:45 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT SUN JUL 25 2010

MSZ026>028-036-252145-
GRENADA MS-CARROLL MS-MONTGOMERY MS-HOLMES MS-
345 PM CDT SUN JUL 25 2010

...STRONG THUNDERSTORMS MOVING ACROSS EAST CARROLL AND WEST
MONTGOMERY COUNTIES...

STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WERE MOVING TO THE NORTH ACROSS EAST CARROLL AND
WEST MONTGOMERY COUNTIES. THE STRONGEST STORM WAS LOCATED 4 MILES
SOUTHEAST OF NORTH CARROLLTON AT 344 PM CDT...MOVING NORTH AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EXTREME NORTH CENTRAL HOLMES...MONTGOMERY...CARROLL AND
SOUTHWESTERN GRENADA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

OLB
Special weather statement, Jul 25, 3:59 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CDT SUN JUL 25 2010

MSZ029-032-252200-
WEBSTER MS-CHOCTAW MS-
359 PM CDT SUN JUL 25 2010

...STRONG THUNDERSTORMS MOVING OVER WEBSTER AND CHOCTAW COUNTIES...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 11 MILES SOUTHWEST OF EUPORA AT 358 PM
CDT...MOVING NORTH AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN CHOCTAW AND SOUTHWESTERN WEBSTER COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

OLB
Special weather statement, Jul 25, 4:38 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT SUN JUL 25 2010

MSZ037-252235-
ATTALA MS-
438 PM CDT SUN JUL 25 2010

...STRONG THUNDERSTORMS OVER ATTALA COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN ALONG
WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WAS LOCATED 5 MILES
NORTHEAST OF SMYRNA AT 436 PM CDT...MOVING NORTH AT 15 MPH. PONDING
WATER CAN BE EXPECTED ON ROADWAYS AND IN AREAS WHERE DRAINAGE IS
POOR.

PEA SIZE HAIL AND 40 MPH WINDS ARE ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN ATTALA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

OLB
Special weather statement, Jul 25, 5:01 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
501 PM CDT SUN JUL 25 2010

MSZ062-252300-
LINCOLN MS-
501 PM CDT SUN JUL 25 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS AROUND 40 MPH
WAS LOCATED OVER RUTH AT 500 PM CDT...AND MOVING NORTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN LINCOLN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:50 AM CDTFlash Flood WarningJANJefferson Davis, Lawrence, Marion3 hr
Jul 25, 9:21 AM CDTFlash Flood WarningJANForrest, Lamar2 hr
Jul 25, 10:30 AM CDTFlash Flood WatchJANClarke, Covington, Forrest, Jasper, Jefferson Davis, Jones and 5 more4 hr
Jul 25, 2:54 PM CDTHeat AdvisoryJANAttala, Carroll, Choctaw, Clay, Grenada, Kemper and 9 more5 hr
Jul 25, 4:42 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery48 min
Jul 25, 5:07 PM CDTFlash Flood WarningJANGrenada61 min
Jul 25, 5:30 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes34 min
Jul 25, 6:24 PM CDTFlash Flood WarningJANChoctaw, Webster2 hr

Nearby

Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.